Ukrainian Mathematical Journal

, Volume 42, Issue 10, pp 1205–1210 | Cite as

Dimension of a central manifold for semilinear parabolic equations

  • A. V. Romanov
Article

Abstract

Constructive conditions that enable us to reduce, in a known sense, a parabolic evolution equation in a Hilbert space to an ordinary differential equation (ODE) in Rk are suggested. More precisely, we are concerned with the construction of a k-dimensional (homeomorphic to Rk) invariant manifold H, attracting E, in the phase space E.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

Literature cited

  1. 1.
    D. B. Henry, Geometric Theory of Semilinear Parabolic Equations, Lecture Notes in Math., Vol. 840, Springer-Verlag, Berlin (1981).Google Scholar
  2. 2.
    A. V. Babin and M. I. Vishik, “Attractors of evolution partial differential equations and estimates of their dimension,” Usp. Mat. Nauk,38, No. 4, 137–187 (1983).Google Scholar
  3. 3.
    O. A. Ladyzhenskaya, “On the determination of minimal global attractors for the Navier-Stokes equations and other partial differential equations,” ibid.,42, No. 6, 25–60 (1987).Google Scholar
  4. 4.
    N. Koppel and D. Ruelle, “Bounds on complexity in reaction diffusion systems,” SIAM J. Appl. Math.,46, No. 1, 68–80 (1986).Google Scholar
  5. 5.
    A. M. Samoilenko, Elements of the Mathematical Theory of Multifrequency Oscillations [in Russian], Nauka, Moscow (1987).Google Scholar
  6. 6.
    N. N. Bogolyubov and Yu. A. Mitropol'skii, Asymptotic Methods in the Theory of Nonlinear Oscillations [in Russian], Nauka, Moscow (1974).Google Scholar
  7. 7.
    X. Mora, “Finite-dimensional attracting manifolds, in reaction-diffusion equations,” in: J. A. Smoller (ed.), Nonlinear Partial Differential Equations, Contemp. Math., Vol. 17, Amer. Math. Soc., Providence (1983), pp. 353–360.Google Scholar
  8. 8.
    R. Mane, “Reduction of semilinear parabolic equations to finite dimensional C1 flows,” in: Jacob Palis and Manfredo P. do Carmo (eds.), Geometry and Topology, Proceedings of the III Latin American School of Mathematics held at the Institute de Matematica Pura e Applicada CNPq, Rio de Janeiro, July, 1976, Lecture Notes in Math., Vol. 597, Springer-Verlag, Berlin (1977), pp. 361–378.Google Scholar
  9. 9.
    M. P. Vishnevskii, “Integral sets of nonlinear parabolic systems,” Din. Sploshnoi Sredy, No. 54, 74–84 (1982).Google Scholar
  10. 10.
    Yu. A. Mitropol'skii and O. B. Lykova, Integral Manifolds in Nonlinear Mechanics [in Russian], Nauka, Moscow (1973).Google Scholar
  11. 11.
    A. V. Babin and M. I. Vishik, “The spectral and stabilized asymptotic behavior of solutions of nonlinear evolution equations,” Usp. Mat. Nauk,43, No. 5, 99–132 (1988).Google Scholar
  12. 12.
    C. Foias, G. R. Sell, and R. Temam, “Inertial manifolds for nonlinear evolutionary equations,” J. Diff. Eq.,73, No. 2, 309–353 (1988).Google Scholar
  13. 13.
    A. V. Romanov, “The asymptotic finite-dimensionality of semilinear parabolic equations,” Dokl. Akad. Nauk SSSR307, No. 3, 548–551 (1989).Google Scholar

Copyright information

© Plenum Publishing Corporation 1991

Authors and Affiliations

  • A. V. Romanov
    • 1
  1. 1.Institute for the Geology of Ore Deposits, Petrography, Minerology, and GeochemistryAcademy of Sciences of USSRMoscow

Personalised recommendations